Alert archive / Kansas / Freeze Warnings in 2014
Freeze Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Apr 30, 2014, 2:58 AM CDT for 11 counties in Kansas. It took effect at May 1, 2014, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2014, 2:58 AM CDT (07:58 UTC)
- In effect from
- May 1, 2014, 4:00 AM CDT
- Expired
- May 1, 2014, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 108 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027 WWUS73 KDDC 300758 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 258 AM CDT WED APR 30 2014 ...WINDY AGAIN TODAY AND THEN COLD TONIGHT... .THE SURFACE PRESSURE GRADIENT WILL ONCE AGAIN BE TIGHT ENOUGH TO PRODUCE STRONG NORTH WINDS ACROSS WESTERN KANSAS. THE WINDS WILL SUBSIDE THIS EVENING AROUND SUNDOWN, AND COLD AIR WILL SINK INTO MUCH OF SOUTHWEST KANSAS. KSZ043-044-061>063-075-076-085-086-301700- /O.NEW.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/ /O.NEW.KDDC.WI.Y.0022.140430T1200Z-140501T0000Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-GRANT-HASKELL-STEVENS-SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...ULYSSES...SUBLETTE... SATANTA...HUGOTON...MOSCOW...LIBERAL...KISMET 258 AM CDT WED APR 30 2014 /158 AM MDT WED APR 30 2014/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...FREEZING TEMPERATURES THURSDAY MORNING FROM 4 AM TO 9 AM CDT. * WINDS...TODAY NORTH AT 25 TO 35 MPH WITH HIGHER GUSTS. DROPPING TO NORTHWEST AT 7 TO 11 MPH TONIGHT. * TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES, FOR A 3 TO 5 HOUR PERIOD. * IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST IS A POSSIBILITY, AS WELL. USE EXTRA CAUTION. && $$ KSZ074-301700- /O.NEW.KDDC.WI.Y.0022.140430T1200Z-140501T0000Z/ STANTON- INCLUDING THE CITY OF...JOHNSON CITY 258 AM CDT WED APR 30 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...FROM 7 AM CDT THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS...NORTH AT 30 TO 35 MPH, WITH HIGHER GUSTS. * IMPACTS...DRIVING ON WEST-EAST ROADS WILL BE ESPECIALLY DIFFICULT. BLOWING DUST, ESPECIALLY NEAR OPEN FIELDS, COULD REDUCE VISIBILITY TO LESS THAN A HALF-MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ030-031-045-046-064>066-077>081-087>089-301700- /O.NEW.KDDC.WI.Y.0022.140430T1500Z-140501T0000Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS- KIOWA-PRATT-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 258 AM CDT WED APR 30 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...FROM 10 AM CDT TO 7 PM CDT. * WINDS...NORTH WINDS AT 25 TO 35 MPH, WITH HIGHER GUSTS. * IMPACTS...DRIVING ON WEST-EAST ROADS CAN BE DIFFICULT. BLOWING DUST, ESPECIALLY NEAR OPEN FIELDS, COULD REDUCE VISIBILITY TO LESS THAN A HALF-MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 12
5 follow-up statements
011 WWUS73 KDDC 301802 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 102 PM CDT WED APR 30 2014 ...WINDY AGAIN TODAY AND THEN COLD TONIGHT... .STRONG NORTHWEST WINDS WILL REMAIN ACROSS FAR WEST CENTRAL AND SOUTHWEST KANSAS THROUGH LATE AFTERNOON AS THE PRESSURE GRADIENT REMAINS IN PLACE IN THE WAKE OF THE LONG-LASTING LOW PRESSURE SYSTEM OVER THE MIDWEST. WINDS WILL WEAKEN TONIGHT, AND WITH MOSTLY CLEAR SKIES, TEMPERATURES ARE EXPECTED TO FALL TO THE FREEZING POINT AND PERHAPS SLIGHTLY LOWER BY DAYBREAK THURSDAY. KSZ085-086-010215- /O.CAN.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/ /O.CON.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/ STEVENS-SEWARD- INCLUDING THE CITIES OF...HUGOTON...MOSCOW...LIBERAL...KISMET 102 PM CDT WED APR 30 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. * TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES... FOR A 3 TO 5 HOUR PERIOD. * IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST IS A POSSIBILITY... AS WELL. USE EXTRA CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ046-064>066-077>081-087>089-301915- /O.CAN.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/ RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-MEADE- CLARK-COMANCHE- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 102 PM CDT WED APR 30 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. NORTH TO NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH FOR THE REMAINDER OF THE AFTERNOON. $$ KSZ043-044-061>063-075-076-010215- /O.CON.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/ /O.CON.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-GRANT-HASKELL- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...ULYSSES...SUBLETTE... SATANTA 102 PM CDT WED APR 30 2014 /1202 PM MDT WED APR 30 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... * TIMING...FREEZING TEMPERATURES THURSDAY MORNING FROM 4 AM TO 9 AM CDT. * WINDS...TODAY NORTH AT 25 TO 35 MPH WITH HIGHER GUSTS. DROPPING TO NORTHWEST AT 7 TO 11 MPH TONIGHT. * TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES... FOR A 3 TO 5 HOUR PERIOD. * IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST IS A POSSIBILITY... AS WELL. USE EXTRA CAUTION. && $$ KSZ030-031-045-074-010000- /O.CON.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/ TREGO-ELLIS-NESS-STANTON- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...JOHNSON CITY 102 PM CDT WED APR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...FROM 10 AM CDT TO 7 PM CDT. * WINDS...NORTH WINDS AT 25 TO 35 MPH... WITH HIGHER GUSTS. * IMPACTS...DRIVING ON WEST-EAST ROADS CAN BE DIFFICULT. BLOWING DUST... ESPECIALLY NEAR OPEN FIELDS... COULD REDUCE VISIBILITY TO LESS THAN A HALF-MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
101 WWUS73 KDDC 302049 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 349 PM CDT WED APR 30 2014 ...WINDY LATE THIS AFTERNOON THEN COLD TONIGHT... .STRONG NORTHWEST WINDS WILL REMAIN ACROSS FAR WEST CENTRAL AND SOUTHWEST KANSAS THROUGH LATE AFTERNOON AS THE PRESSURE GRADIENT REMAINS IN PLACE IN THE WAKE OF THE LONG-LASTING LOW PRESSURE SYSTEM OVER THE MIDWEST. WINDS WILL WEAKEN TONIGHT... AND WITH MOSTLY CLEAR SKIES... TEMPERATURES ARE EXPECTED TO FALL TO THE FREEZING POINT AND PERHAPS SLIGHTLY LOWER BY DAYBREAK THURSDAY. KSZ074-010500- /O.EXA.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/ /O.CON.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/ STANTON- INCLUDING THE CITY OF...JOHNSON CITY 349 PM CDT WED APR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. * TIMING...FREEZING TEMPERATURES THURSDAY MORNING FROM 4 AM TO 9 AM CDT. * WINDS...TODAY NORTH AT 25 TO 35 MPH WITH HIGHER GUSTS. DROPPING TO NORTHWEST AT 7 TO 11 MPH TONIGHT. * TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES... FOR A 3 TO 5 HOUR PERIOD. * IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ084-010500- /O.EXA.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/ MORTON- INCLUDING THE CITIES OF...ELKHART...RICHFIELD 349 PM CDT WED APR 30 2014 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. * TIMING...FREEZING TEMPERATURES THURSDAY MORNING FROM 4 AM TO 9 AM CDT. * WINDS...TODAY NORTH AT 25 TO 35 MPH WITH HIGHER GUSTS. DROPPING TO NORTHWEST AT 7 TO 11 MPH TONIGHT. * TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES... FOR A 3 TO 5 HOUR PERIOD. * IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST IS A POSSIBILITY... AS WELL. USE EXTRA CAUTION. && $$ KSZ043-044-061>063-075-076-010500- /O.CON.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/ /O.CON.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-GRANT-HASKELL- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...ULYSSES...SUBLETTE... SATANTA 349 PM CDT WED APR 30 2014 /249 PM MDT WED APR 30 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... * TIMING...FREEZING TEMPERATURES THURSDAY MORNING FROM 4 AM TO 9 AM CDT. * WINDS...TODAY NORTH AT 25 TO 35 MPH WITH HIGHER GUSTS. DROPPING TO NORTHWEST AT 7 TO 11 MPH TONIGHT. * TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES... FOR A 3 TO 5 HOUR PERIOD. * IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST IS A POSSIBILITY... AS WELL. USE EXTRA CAUTION. && $$ KSZ085-086-010500- /O.CON.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/ STEVENS-SEWARD- INCLUDING THE CITIES OF...HUGOTON...MOSCOW...LIBERAL...KISMET 349 PM CDT WED APR 30 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... * TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES... FOR A 3 TO 5 HOUR PERIOD. * IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST IS A POSSIBILITY... AS WELL. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ030-031-045-010000- /O.CON.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/ TREGO-ELLIS-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY 349 PM CDT WED APR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...FROM 10 AM CDT TO 7 PM CDT. * WINDS...NORTH WINDS AT 25 TO 35 MPH... WITH HIGHER GUSTS. * IMPACTS...DRIVING ON WEST-EAST ROADS CAN BE DIFFICULT. BLOWING DUST... ESPECIALLY NEAR OPEN FIELDS... COULD REDUCE VISIBILITY TO LESS THAN A HALF-MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
443 WWUS73 KDDC 302353 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 653 PM CDT WED APR 30 2014 ...FREEZING TEMPERATURES CAN BE EXPECTED BY EARLY THURSDAY MORNING... .CLEARING SKIES AND WINDS DECREASING TO 10 MPH OR LESS OVERNIGHT WILL PRODUCE FAVORABLE CONDITIONS FOR TEMPERATURES TO FALL TO THE FREEZING POINT AND PERHAPS SLIGHTLY LOWER BY DAYBREAK THURSDAY. KSZ043-044-061>063-074>076-011100- /O.EXP.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/ /O.CON.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA 653 PM CDT WED APR 30 2014 /553 PM MDT WED APR 30 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... * TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES... FOR A 3 TO 5 HOUR PERIOD. * IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST IS A POSSIBILITY... AS WELL. USE EXTRA CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ030-031-045-010100- /O.EXP.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/ TREGO-ELLIS-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY 653 PM CDT WED APR 30 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA SO THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ KSZ084>086-011100- /O.CON.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/ MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET 653 PM CDT WED APR 30 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... * TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES... FOR A 3 TO 5 HOUR PERIOD. * IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BURGERT
171 WWUS73 KDDC 010739 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 239 AM CDT THU MAY 1 2014 ...FREEZING TEMPERATURES STILL ON TRACK FOR THIS MORNING... .CLEARING SKIES AND WINDS DECREASING TO 10 MPH OR LESS WILL PRODUCE FAVORABLE CONDITIONS FOR TEMPERATURES TO FALL TO THE FREEZING POINT AND PERHAPS SLIGHTLY LOWER BY DAYBREAK. KSZ043-044-061>063-074>076-084>086-011400- /O.CON.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS-SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET 239 AM CDT THU MAY 1 2014 /139 AM MDT THU MAY 1 2014/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...LOWS OF 30 TO 32 DEGREES...FOR A 3 TO 5 HOUR PERIOD. * IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SUGDEN
392 WWUS73 KDDC 011333 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 833 AM CDT THU MAY 1 2014 ...FREEZE WARNING ALLOWED TO EXPIRE... KSZ043-044-061>063-074>076-084>086-011445- /O.EXP.KDDC.FZ.W.0002.000000T0000Z-140501T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS-SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET 833 AM CDT THU MAY 1 2014 /733 AM MDT THU MAY 1 2014/ ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... TEMPERATURES ACROSS WESTERN KANSAS HAVE RISEN ABOVE FREEZING IN ALL AREAS. ERGO THE FREEZE WARNING WILL BE ALLOW TO EXPIRE AT 9AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Apr 30, 12:51 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 30, 12:51 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1251 AM CDT Wed Apr 30 2014 ...Updated for the aviation discussion... .SYNOPSIS... ISSUED AT 241 PM CDT TUE APR 29 2014 As the deep, sprawling cyclone continued to spin across the Midwest, a strong lower-mid tropospheric gradient remained across the central High Plains. Today's high wind event was focused on the High Plains of eastern Colorado and far western Kansas with several reports of 60+ mph wind gusts at locations including Garden City, Scott City, Johnson, Syracuse, and Ulysses. Even higher wind gusts were occurring across portions of east central and northeastern Colorado where widespread blowing dust was leading to visibility of one-half mile or less. Cooler lower tropospheric temperatures were advecting south as shortwave trough moved south down the backside of the larger scale gyre earlier this morning. Surface temperatures remained in the 40s for most of the day, finally reaching 50 degrees at Dodge City, yet still 46 degrees as of 1915Z at Hays. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 241 PM CDT TUE APR 29 2014 For tonight, the main challenge will be temperatures, as lows will approach the freezing point, especially northwest of a Johnson to Garden City to La Crosse line. We do not expect a freeze, however, given winds staying up all night in the 15 to 20 knot range. A break-up in lower-mid tropospheric cloud cover can be expected especially across far west central and southwest Kansas, but clearing skies will probably not influence the nocturnal fall of temperatures with the breezy conditions having by far the greater influence on surface temperature. Another shortwave disturbance rotating south down the backside of the gyre will approach Kansas early Wednesday. This feature will actually help dry out the middle troposphere more, and we should see more sun on Wednesday. Increased direct insolation will help temperatures rise into the upper 50s (around 60 along the Oklahoma border) despite 850mb temperatures remaining in the lower single digits. 850-700mb mean wind speeds of 30 to 35 knots will support late morning to late afternoon surface winds in the lower to mid 20s knots from the north-northwest. A wind advisory may be necessary for particularly the far west-central Kansas counties, but at this time we will hold off on such product issuance given the marginal look. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 214 PM CDT TUE APR 29 2014 A large mid to upper level low will shift eastward across the Great Lakes Thursday into Friday with an upper level ridge located across the western United States. This will place southwest Kansas under northwest flow aloft. North to northwesterly winds continue at the surface through Friday as an area of low pressure moves northeast into eastern Canada. A dome of high pressure is also expected to move through the Central Plains during this time frame. Gusty conditions are expected again during the afternoon hours. Dry conditions are expected through this period with partly cloudy skies Wednesday night through Friday with a slight increase in mid level clouds Friday night. Lows Thursday and Friday morning look to dip into the 30s with highs Thursday in the low to mid 60s. Highs Friday are forecasted to reach into the Mid to upper 70s. The aforementioned ridging across the Western United States weakens and shifts east over the weekend placing it above Mississippi Valley by Monday night. The atmospheric column above western Kansas will remain dry during this period with partly cloudy skies. Winds will briefly shift to the south Saturday before shifting back to the north Saturday night behind a cold front. This will be short lived as winds shift back to the south Sunday into Monday as an upper level shortwave enters the Pacific Northwest. Lows Saturday morning look to dip into the mid 40s with highs Saturday afternoon ranging from the mid 70s across central Kansas to lower 80s across the KS/OK border. Lows look to dip into the 50s Sunday and Monday morning with highs reaching into the 80s Sunday and Monday afternoons. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) ISSUED AT 1242 AM CDT WED APR 30 2014 The pressure gradient across the TAF sites will continue today, along with VFR flight conditions. Only a sct-bkn stratocumulus cloud deck early this morning will have cigs at KHYS and KDDC in the bkn050 range through 14-15Z. Then, expect mostly clear skies and north winds increasing to 26g35kts. The winds will settle to 33011kt after 01z this evening. && .PRELIMINARY POINT TEMPS/POPS... DDC 33 62 36 78 / 0 0 0 0 GCK 31 62 35 78 / 0 0 0 0 EHA 35 63 39 79 / 0 0 0 0 LBL 33 64 36 80 / 0 0 0 0 HYS 33 60 35 75 / 0 0 0 0 P28 35 64 37 78 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Umscheid SHORT TERM...Umscheid LONG TERM...Hovorka_42 AVIATION...Burke
Hazardous weather outlook, Apr 29, 7:57 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 757 PM CDT TUE APR 29 2014 KSZ030-031-043>046-061>066-074>081-084>090-010100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 757 PM CDT TUE APR 29 2014 /657 PM MDT TUE APR 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY NORTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED ACROSS WESTERN KANSAS ON WEDNESDAY. THURSDAY MORNING WILL BE NEAR FREEZING ACROSS MOST OF SOUTHWESTERN KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC BURGERT
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:58 AM CDT | Wind Advisory | DDC | Clark, Comanche, Edwards, Ellis, Finney, Ford and 19 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.